Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 13, 2011, 2:12 PM PDT for Imperial County, California. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2011, 2:12 PM PDT (21:12 UTC)
- Expired
- Sep 13, 2011, 3:15 PM PDT
- In force
- 63 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Imperial County, CA
The radar
The Yuma radar (KYUX), 72 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 2:29 PM PDT | TSTM WND DMG | 2 W Bonds Corner, CA | CALIFORNIA HIGHWAY PATROL REPORTS POWER POLES DOWN ALONG SR 98 AND ROOD ROAD. |
| Sep 13, 2:35 PM PDT | TSTM WND DMG | 1 S Holtville, CA | PART OF BUILDING BLOWN ONTO ROADWAY. |
| Sep 13, 2:35 PM PDT | HAIL 0.5 | Holtville, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
433 WUUS55 KPSR 132112 SVRPSR CAC025-132215- /O.NEW.KPSR.SV.W.0070.110913T2112Z-110913T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 212 PM PDT TUE SEP 13 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA... THIS INCLUDES THE CITY OF CALEXICO... * UNTIL 315 PM PDT * AT 209 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF CALEXICO...AND MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE STORM WAS 5 MILES WEST OF GLAMIS * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLTVILLE...AND INTERSTATE 8 EAST OF EL CENTRO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS. && LAT...LON 3266 11554 3328 11532 3328 11477 3270 11503 TIME...MOT...LOC 2111Z 206DEG 18KT 3259 11533 $$ DG/WOODALL
3 follow-up statements
259 WWUS55 KPSR 132129 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 229 PM MST TUE SEP 13 2011 CAC025-132215- /O.CON.KPSR.SV.W.0070.000000T0000Z-110913T2215Z/ IMPERIAL CA- 229 PM PDT TUE SEP 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR EASTERN IMPERIAL COUNTY... AT 228 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BONDS CORNER...OR 8 MILES NORTHEAST OF CALEXICO...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLTVILLE AND GLAMIS PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS......AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3266 11554 3328 11532 3328 11477 3270 11503 TIME...MOT...LOC 2129Z 205DEG 18KT 3273 11537 $$ WOODALL
931 WWUS55 KPSR 132146 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 246 PM MST TUE SEP 13 2011 CAC025-132215- /O.CON.KPSR.SV.W.0070.000000T0000Z-110913T2215Z/ IMPERIAL CA- 246 PM PDT TUE SEP 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR EASTERN IMPERIAL COUNTY... AT 242 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HOLTVILLE...OR 10 MILES EAST OF EL CENTRO...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLAMIS. COUNTY AND STATE OFFICIALS HAVE RELAYED PRELIMINARY REPORTS OF POWER POLES DOWN WEST OF BONDS CORNER...AND HAIL IN THE HOLTVILLE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS......AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3266 11554 3328 11532 3328 11477 3270 11503 TIME...MOT...LOC 2144Z 205DEG 18KT 3282 11539 $$ WOODALL
578 WWUS55 KPSR 132212 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 312 PM MST TUE SEP 13 2011 CAC025-132220- /O.EXP.KPSR.SV.W.0070.000000T0000Z-110913T2215Z/ IMPERIAL CA- 312 PM PDT TUE SEP 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN IMPERIAL COUNTY WILL EXPIRE AT 315 PM MST... AT 309 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS FROM WEST TO NORTH OF GLAMIS. THE STORMS HAVE DECREASED IN INTENSITY...AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 315 PM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3266 11554 3328 11532 3328 11477 3270 11503 TIME...MOT...LOC 2210Z 200DEG 15KT 3303 11531 $$ WOODALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 9:55 AM PDT, 4 hours 17 minutes earlier.
Area forecast discussion, Sep 13, 9:55 AM PDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
955 AM MST TUE SEP 13 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CALIFORNIA AND INTO
ARIZONA...WILL LEAD TO ACTIVE STORM CONDITIONS TODAY AND TONIGHT. A
FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA UNTIL 9 PM THIS EVENING. STORM CHANCES DWINDLE WEDNESDAY
DUE TO MUCH LOWER INSTABILITY AND THE BEGINNING OF A DRYING TREND.
THE LOW PRESSURE SYSTEM SHIFTS INTO UTAH AND COLORADO THURSDAY...
THUS CONFINING STORM CHANCES TO THE HIGHER TERRAIN OF SOUTH CENTRAL
ARIZONA. DRY AND WARMER CONDITIONS ARE EXPECTED ACROSS THE AREA
FRIDAY THROUGH MONDAY.
&&
.DISCUSSION...
LARGE ORGANIZED CONVECTIVE COMPLEX TOOK SHAPE EARLIER THIS MORNING
OVER FAR SOUTHEAST CALIFORNIA...PRODUCING SIGNIFICANT AMOUNTS OF
HEAVY RAINFALL FROM THE NORTH SALTON SEA...EXTENDING TO THE N-NE
ACROSS INTERSTATE 10...THE COTTONWOOD VISITORS CENTER ENTRANCE OF
JOSHUA TREE NATIONAL PARK...AND CHIRIACO SUMMIT. RADAR ESTIMATES
INDICATED THAT UP TO 3-4 INCHES OF RAIN FELL IN SOME BASINS...AND
FLASH FLOODING WAS REPORTED ACROSS THIS AREA. BASED ON ELEVATED
PRECIPITABLE WATER VALUES...INCREASED CAPE...AND DYNAMIC SUPPORT
THAT WILL BE PRESENT OVER OUR WESTERN ZONES THROUGH THE DAY...THE
PREVIOUS SHIFT ISSUED A FLASH FLOOD WATCH FOR SOUTHWEST ARIZONA AND
FAR SOUTHEAST CALIFORNIA...WATCH IN EFFECT UNTIL 9 PM. DIGITAL
FORECAST GRIDS - POP/WX/QPF/SKY WERE UPDATED TO REFLECT THE CURRENT
RADAR/SATELLITE TRENDS...WITH THE REST OF THE SHORT TERM FORECAST
LOOKING GOOD. MORE TO FOLLOW IN THE AFTERNOON FORECAST PACKAGE.
PREVIOUS DISCUSSION...
ANTICIPATE STORMS WILL BE SLOWER TO DEVELOP OVER SOUTH-CENTRAL
ARIZONA AS CAPE/FORCING IS LESS INDICATED BY THE MODELS. HOWEVER...
POPS WILL STILL BE RELATIVELY HIGH TONIGHT DUE TO JET/Q FORCING.
THERE WILL ALSO BE SEVERE POTENTIAL TODAY...MOST LIKELY OVER
SOUTHWEST ARIZONA WHERE CAPE AND SHEAR SHOULD BE BETTER. HOWEVER...
THE SREF MODEL STRUGGLED TO DEPICT MEDIAN VALUES OF EFFECTIVE BULK
SHEAR AT OR ABOVE 30 KTS. SPC HAS SEE TEXT IN THE DAY ONE CONVECTIVE
OUTLOOK. MAX TEMPS SHOULD BE AT LEAST A FEW DEGREES OR MORE BELOW
NORMAL TODAY.
WEDNESDAY AND THURSDAY...WITH AN ACTIVE DAY TODAY...INSTABILITY IS
EXPECTED TO BE MUCH LOWER WEDNESDAY. THUS POPS ARE MUCH LOWER...
DESPITE LINGERING MOISTURE AND THE LOW CENTER OVER NORTHERN ARIZONA.
IN PART...THE WEDNESDAY POPS REFLECT POTENTIAL FOR LINGERING MORNING
SHOWERS OVER SOUTH-CENTRAL ARIZONA. MOISTURE CONTINUES TO DECLINE
THURSDAY. THOUGH MODELS HAVE TRENDED TOWARD A SLOWER DECLINE OF
MOISTURE...IT LOOKS TO BE INSUFFICIENT FOR CONVECTION THURSDAY
EXCEPT OVER ZONE 24. ANTICIPATE WELL BELOW NORMAL TEMPS TO CONTINUE
WEDNESDAY BEFORE A GRADUAL WARMING TREND STARTS THURSDAY.
FRIDAY THROUGH MONDAY...MODELS CONTINUE TO ADVERTISE WEAK TROUGHING
OVER THE WEST THROUGH SATURDAY BEFORE RIDGING STARTS TO BUILD IN
FROM THE PACIFIC EARLY NEXT WEEK...THOUGH THE ECMWF DEPICTS A BAGGY
TROUGH OVER SOUTHERN CALIFORNIA. DRY CONDITIONS WILL BE IN PLACE
FRIDAY ONWARD ACROSS THE FORECAST AREA. TEMPS ANTICIPATED TO CLIMB
SLIGHTLY ABOVE NORMAL BY MONDAY.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
THUNDERSTORM ACTIVITY ANTICIPATED AGAIN THIS AFTERNOON AT BOTH
SITES. BEST CHANCES LOOK TO BE LATE AFTERNOON/EARLY EVENING /AS HAS
BEEN THE CASE RECENTLY/. INTRODUCED PROB30\S AT BOTH SITES WITH
GUSTY WINDS AND BLOWING DUST THE PRIMARY THREATS. PRECIP SHOULD
DIMINISH AFTER 06Z WITH IMPROVING CONDITIONS TOWARD THE END OF THE
FORECAST PERIOD.
SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
THUNDERSTORMS ALREADY AFFECTING KIPL AT 12Z. INTRODUCED
THUNDERSTORMS INTO BOTH TAF SITES AS THEY WILL LIKELY SEE TSRA AND
REDUCED CIGS/VSBYS AT VARIOUS TIMES TODAY. CONDITIONS SHOULD IMPROVE
LATE IN THE DAY...AROUND 03Z OR SO.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
DRIER AIR WILL START TO WORK INTO THE REGION LATE THURSDAY AND INTO
FRIDAY...LASTING INTO THE BEGINNING OF NEXT WEEK. AFTERNOON
HUMIDITIES WILL ONLY DROP TO AROUND 20 PERCENT WITH GOOD OVERNIGHT
RECOVERY...DESPITE THE SLOWLY DRYING AIRMASS. NO SIGNIFICANT DRYING
TRENDS AND WIND EVENTS EXPECTED THROUGH THE UPCOMING WEEK AS UPPER
LEVEL TROUGHING HOLDS OVER THE REGION.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH FROM 9 AM MST THIS MORNING THROUGH 9 PM MST
THIS EVENING AZZ020-021-025-026.
CA...FLASH FLOOD WATCH FROM 9 AM PDT THIS MORNING THROUGH 9 PM PDT
THIS EVENING CAZ030>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...MEYERS/AJ
AVIATION...LEINS
FIRE WEATHER...NOLTEHazardous weather outlook, Sep 13, 5:51 AM PDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 551 AM MST TUE SEP 13 2011 AZZ022-023-027-028-141300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 551 AM MST TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE WILL BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE FOR SEVERE WEATHER DECREASES DRAMATICALLY WEDNESDAY WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN HAZARD WILL BE LIGHTNING. DRY CONDITIONS ARE EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. AZZ024-141300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 551 AM MST TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF AFTERNOON THUNDERSTORMS...BECOMING LIKELY THIS EVENING. THERE IS POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STORM CHANCES DECLINE TO THE SLIGHT CATEGORY WEDNESDAY WITH A FURTHER DECLINE THURSDAY. THE MAIN HAZARD WILL BE LIGHTNING. DRY CONDITIONS ARE FORECAST FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ADVISED TO REPORT ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-026-CAZ031-141300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- SOUTHWEST DESERTS-LOWER COLORADO RIVER VALLEY CA- 551 AM MST TUE SEP 13 2011 /551 AM PDT TUE SEP 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ...FLASH FLOOD WATCH IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING THROUGH THIS EVENING... IN ADDITION TO FAVORABLE CONDITIONS FOR FLASH FLOODING...THERE WILL BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE FOR SEVERE WEATHER DECREASES DRAMATICALLY WEDNESDAY WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS. THE MAIN HAZARD WILL BE LIGHTNING. DRY CONDITIONS ARE EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ025-CAZ030-032-033-141300- YUMA/MARTINEZ LAKE AND VICINITY-JOSHUA TREE NATIONAL PARK- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 551 AM MST TUE SEP 13 2011 /551 AM PDT TUE SEP 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ...FLASH FLOOD WATCH IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING THROUGH THIS EVENING... IN ADDITION TO FAVORABLE CONDITIONS FOR FLASH FLOODING...THERE WILL BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO WEATHER HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 13, 8:51 AM PDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
851 AM PDT TUE SEP 13 2011
CAZ030>032-131645-
RIVERSIDE CA-SAN BERNARDINO CA-
851 AM PDT TUE SEP 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 945 AM PDT
AT 844 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
A CLUSTER OF THUNDERSTORMS WAS RAPIDLY DEVELOPING 26 MILES NORTHWEST
OF MIDLAND...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3409 11534 3409 11477 3408 11456 3367 11474
3343 11513 3354 11576 3411 11544
TIME...MOT...LOC 1551Z 190DEG 17KT 3414 11514
WATERSSpecial weather statement, Sep 13, 10:42 AM PDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1042 AM MST TUE SEP 13 2011
CAZ030-032-033-131900-
RIVERSIDE CA-IMPERIAL CA-SAN BERNARDINO CA-
1042 AM PDT TUE SEP 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL NOON PDT
AT 1031 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
MULTIPLE STRONG THUNDERSTORMS ALONG INTERSTATE HIGHWAY
10...CALIFORNIA STATE HIGHWAY 177...AND THE EASTERN HALF OF JOSHUA
TREE NATIONAL PARK. INDIVIDUAL CELLS ARE MOVING NORTHEAST AT 25 MPH.
FAST DEVELOPING THUNDERSTORMS WILL CONTINUE TO IMPACT INTERSTATE 10
UNTIL AT LEAST NOON PDT.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3361 11489 3334 11535 3352 11604 3353 11596
3370 11596 3403 11581 3406 11467
TIME...MOT...LOC 1739Z 024DEG 23KT 3344 11577
WATERSLocal storm report, Sep 13, 11:32 AM PDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1132 AM MST TUE SEP 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND DMG 6 ENE DESERT CENTER 33.76N 115.31W
09/13/2011 RIVERSIDE CA FIRE DEPT/RESCUE
20 X 40 FOOT PATIO COVER AT FIRE STATION RIPPED BY HIGH
WINDS. PALM FRONDS BLOWN DOWN. TIME OF DAMAGE ESTIMATED.
&&
DGREENSpecial weather statement, Sep 13, 11:58 AM PDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1158 AM MST TUE SEP 13 2011
AZZ020-025-026-CAZ031-033-132100-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
1158 AM MST TUE SEP 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
WESTERN YUMA COUNTY IN SOUTHWEST ARIZONA
EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 200 PM MST/200 PM PDT/
AT 1146 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WERE RAPIDLY DEVELOPING 19 MILES SOUTHWEST OF SAN
LUIS...MOVING NORTH AT 20 MPH.
POSSIBLE LARGE HAIL AND DANGEROUS WINDS OF 50 MPH ARE POSSIBLE.
SEVERE WARNINGS ARE POSSIBLE DURING THE NEXT TWO HOURS.
LOCATIONS IMPACTED INCLUDE...
YUMA...
TACNA...
FORTUNA FOOTHILLS...
SOMERTON...
SAN LUIS...
GADSDEN...
WINTERHAVEN...
ALGODONES DUNES...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3248 11481 3262 11482 3270 11475 3269 11512
3298 11509 3307 11457 3310 11375 3216 11376
TIME...MOT...LOC 1855Z 202DEG 18KT 3236 11501
WATERSLocal storm report, Sep 13, 12:50 PM PDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1250 PM MST TUE SEP 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM FLOOD 7 NE DESERT CENTER 33.79N 115.31W
09/13/2011 RIVERSIDE CA DEPT OF HIGHWAYS
WATER FLOWING ACROSS STATE ROUTE 177 BETWEEN HIGHWAY
MARKERS 7 AND 10. TIME OF EVENT IS ESTIMATED.
&&
MLMSpecial weather statement, Sep 13, 1:35 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 135 PM MST TUE SEP 13 2011 CAZ032-132115- RIVERSIDE CA- 135 PM PDT TUE SEP 13 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 215 PM PDT AT 128 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES EAST OF DESERT CENTER...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL PASS OVER INTERSTATE 10 EAST OF DESERT CENTER. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL ALSO PRODUCE BRIEF BUT LOCALLY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN RIVERSIDE COUNTY... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3401 11494 3381 11475 3355 11521 3369 11535 TIME...MOT...LOC 2034Z 231DEG 20KT 3368 11519 DG
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:54 AM PDT | Flash Flood Watch | PSR | 17 hr | |
| Sep 13, 7:05 AM PDT | Severe Thunderstorm Warning | PSR | Riverside, San Bernardino | 55 min |
| Sep 13, 7:10 AM PDT | Flash Flood Warning | PSR | Riverside | 110 min |
| Sep 13, 7:55 AM PDT | Severe Thunderstorm Warning | PSR | Riverside, San Bernardino | 55 min |
| Sep 13, 9:18 AM PDT | Areal Flood Advisory | PSR | Riverside | 3 hr |
| Sep 13, 9:38 AM PDT | Severe Thunderstorm Warning | PSR | Riverside | 33 min |
| Sep 13, 10:00 AM PDT | Severe Thunderstorm Warning | PSR | Imperial, Riverside | 60 min |
| Sep 13, 10:53 AM PDT | Severe Thunderstorm Warning | PSR | Riverside, San Bernardino | 40 min |
| Sep 13, 12:00 PM PDT | Flash Flood Warning | PSR | Riverside, San Bernardino | 3 hr |
| Sep 13, 1:20 PM PDT | Dust Storm Warning | PSR | 100 min | |
| Sep 13, 1:21 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 54 min |
| Sep 13, 3:00 PM PDT | Flash Flood Warning | PSR | Riverside | 106 min |
| Sep 13, 3:15 PM PDT | Special Weather Statement | PSR | Imperial | 45 min |
| Sep 13, 4:54 PM PDT | Special Weather Statement | PSR | Imperial | 21 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.